MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD PILOT SCRWDRIVER BIT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ACCORD PILOT SCRWDRIVER BIT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71360044
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the accord pilot scrwdriver bit had some issues during total hip replacement procedure the tip end of the screwdriver has broken.It continues to remove some of the threads from the screws and we are not able to tighten it.The procedure was finished using a competitor device.There was a delay greater than 30 minutes reported.
 
Additional Manufacturer Narrative
H3, h6:the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the requested clinical information or the broken tip, a thorough medical investigation cannot be rendered.Per the complaint details, during instrument use outside of the patient the screwdriver tip broke and continued to remove some of the threads from the screws resulting in an inability to tighten it.According to the report, the procedure was finished using a competitor device with a delay greater than 30 minutes reported.Since no additional harm has been alleged to this patient, no further clinical/medical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ACCORD PILOT SCRWDRIVER BIT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10951588
Report Number1020279-2020-06987
Device Sequence Number3169928
Product Code JDG
UDI-Device Identifier03596010568205
UDI-Public3596010568205
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71360044
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;